Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from depression. Took high dose of paracetamol. Urinate on bed. Is this normal?

Answered by
Dr.
Dr. Hema Yadav

Pediatrician, Infectious Diseases

Practicing since :2005

Answered : 1528 Questions

default
Posted on Sat, 5 Jan 2013 in Depression
Question: I have been battling depression now for some time, I have recently been signed of work and see various people on a week. On Thursday night, 2 nights ago I tried to overdose, taking 5000mg of paracetemol I have not told anyone about this. I just passed out no vomiting. I now have woke up to find I have wet the bed. Is this an effect of my actions or depression? Or something else?
doctor
Answered by Dr. Hema Yadav 3 hours later
Hello,
Thanks for posting your query.
The toxic dose of paracetamol is highly variable. In general the recommended maximum daily dose for healthy adults is 4 grams. Higher doses lead to increasing risk of toxicity. In adults, single doses above 10 grams or 200 mg/kg of bodyweight, whichever is lower, have a reasonable likelihood of causing toxicity.
However, patients often have no specific symptoms or only mild symptoms in the first 24 hours of poisoning.The second phase occurs between 24 and 72 hours following overdose and consists of signs of increasing liver damage.Acute kidney failure may also occur during this phase, typically caused by either hepatorenal syndrome or multiple organ dysfunction syndrome.
In your case though the dose ingested is not very high and you do not seem to have signs of liver toxicity like vomiting , bleeding tendency etc there is a likelihood of renal toxicity . You need to consult your doctor and get yourself evaluated to rule out any significant toxic effects . I would recommend you not to stop your medications without consulting your physician as this itself could cause a rebound due to withdrawal of the antidepressant medications ( like sleep disturbance , autonomic disturbance like bladder control problems etc).
Without a thorough examination the exact cause of your bed wetting cannot be ascertained and you should not neglect your symptoms as of now.
Please do consult your doctor as soon as feasible.
Hope I have answered your query.
Please feel free to ask any further queries.
Kindly accept my answer in case you have no further queries.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hema Yadav 34 minutes later
The thing is I can't tell anyone, because they have already said the next step will be to hospitalise me. plus I don't want to tell anyone because I wouldn't be able to try again now I know what is fatal. That sounds bad but I don't see a future. I don't want to be here for Christmas
doctor
Answered by Dr. Hema Yadav 13 minutes later
Hello,
Thanks for the follow up.
Please do not lose hope dear.I am sure you will see this Christmas as well as many more , you are just 22 yr old. Whatever you are feeling is not you , it's an illness . Depression is like any other illness and is treatable only you need to be determined to fight it.Imagine a person having an infection , refusing to take antibiotics and wanting it to heal by itself . It's difficult and in some cases even fatal , same way you need to get your depression treated first so that you can think about your future. At this point of time your depression is making you take such risky steps , hopelessness , worthlessness and helplessness are symptoms if depression. Please do not misunderstand them to be your own emotions . I am sure in a few years of therapy with a good therapist you won't feel the same. If you don't feel like going back to your doctor consult a new one or atleast confide in your family or friends to someone close and I am sure they will find the best medical help for you without making you feel guilty.
Please do not give up, you are very much worth this life!And there are millions like you who have not given up and achieved a wonderful life ahead.
Wishing you all the best
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Ketone

doctor1 MD

Hello, I am on Warfarin for A-Fib. I had a bad cold and was coughing a lot. During one coughing fit I experienced a sharp pain and slight swelling just at the bottom of my rib cage. Applied ice and pain subsided but is painful to cough at all. That was about 5 days ago. Today I notice a huge bruise across my side and stomach. There is no pain except when I cough. I m aware of the bruising factor when taking warfarin, it s just the size of this bruise is alarming. Any thoughts ?

doctor1 MD

Dx with ASD hole, cardiologist stt born with it. At the time Dec 1, 11 I was told they could do cath. surg to fix. But not seems like there putting that off, I m also anemic... not sure why Doc. now want to wait, tell me to take my time... I m 47 and do not want to wait till I get to old. I m on warfarin, ferrous, something for gerd, and simavistan, what should I do?

doctor1 MD

I am 31, I weigh 135 lbs and am 5´4 .I was 5 weeks pregnant and took 800mg of cytotec 3 oral and i vaginally. The next day I bleed a little and saw very little blood clots. On the second day there was very little bleeding. Should I take another dose of cytotec as I am not sure that the abortion was succesful

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Good afternoon Dr XXXXXXX I have dry cough & pain in the chest

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...